How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abby Your Own Question
Dr. Abby
Dr. Abby, Board Certified MD
Category: Health
Satisfied Customers: 10330
Experience:  Family Physician, practicing medicine for over 10 years, United States
Type Your Health Question Here...
Dr. Abby is online now
A new question is answered every 9 seconds

i am taking amoxicillin and it is leaving an iron taste in

Resolved Question:

i am taking amoxicillin and it is leaving an iron taste in my mouth i have taken 3 should i keep taking them i have to take my dentures out is something to do with them thank you wendy
Submitted: 6 years ago.
Category: Health
Expert:  Dr. Abby replied 6 years ago.

What are you taking the amoxicillin for?
Are you on any other medications other than the mouthwash?

Dr Abby
Customer: replied 6 years ago.

i am taking amoxicillen for a sinus infection that was putting yellow gunk down the back of my throat but i dont like this iron sort of taste is it the amoxixillen that is upsetting my dentures i take them out but doestn make much difference but it is worse with them in

hope you can help

Expert:  Dr. Abby replied 6 years ago.
Thank you for the additional information,

Do you notice any gum irritation or bleeding?
Have you had any bleeding from the nose?
Heartburn while on the medication?
Customer: replied 6 years ago.
i feel that my gums are sore and tingling no bleeding the only medication i take is thyroxine
Expert:  Dr. Abby replied 6 years ago.
The amoxicillin can leave a bitter taste, but it is not a common cause of a metallic or iron taste in the mouth.

An iron or metallic taste is usually from some source of bleeding (gums or perhaps you are having some mild bleeding in the drainage in the back of your throat). So it may be the infection you are treating that is actually causing the taste.

Try rinsing your mouth with warm salt water gargles and leave your dentures out when you can to let your gums heal.

Take the amoxicillin with food and see if that lessens the taste you are experiencing.

If your symptoms do not improve today, have your doctor take a look. You can develop an oral thrush (yeast infection) while on oral antibiotics. This can cause pain in the mouth/gums and if there is cracking of the tongue or gums this can also lead to a metallic taste.

I hope that this is helpful information for you. Feel free to ask any follow up questions,

Dr Abby

If you are satisfied with my help, please remember to click accept. Thank you!!

Dr. Abby and 2 other Health Specialists are ready to help you